Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 128, NWS Norman, OK

July 20, 2015Beckham County, Roger Mills County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jul 20, 2015, 5:03 PM CDT for Beckham County, Roger Mills County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2015, 5:03 PM CDT (22:03 UTC)
Expired
Jul 20, 2015, 8:00 PM CDT
In force
3 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Beckham County, OK, Roger Mills County, OK

The radar

The Altus AFB radar (KFDR), 140 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 78 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-196 J/kg
Mixed-layer LCL
1533 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
78 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WGUS54 KOUN 202203
FFWOUN
OKC009-129-210100-
/O.NEW.KOUN.FF.W.0128.150720T2203Z-150721T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
503 PM CDT MON JUL 20 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
  SOUTH CENTRAL ROGER MILLS COUNTY IN WESTERN OKLAHOMA...

* UNTIL 800 PM CDT
    
* AT 502 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  HEAVY RAIN NEAR SWEETWATER. UP TO THREE INCHES OF RAIN HAS ALREADY 
  FALLEN EAST OF SWEETWATER OVER THE BECKHAM AND ROGER MILLS COUNTY 
  LINE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SWEETWATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 3549 9984 3549 9965 3533 9966 3533 9987
      3542 9993

$$

03

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 3:34 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 20, 3:34 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
334 PM CDT MON JUL 20 2015

.DISCUSSION...
A WEAK SURFACE BOUNDARY EXTENDED ROUGHLY ALONG I-40 THIS
AFTERNOON. CONVERGENCE ALONG THIS BOUNDARY HAS ALREADY PRODUCED A
FEW THUNDERSTORMS...AND ADDITIONAL STORMS HAVE FORMED FARTHER
NORTH. FOR THE MOST PART...FLOW IS WEAK...AND INSTABILITY IS
MODERATE...SO STORMS WILL BE SLOW TO MOVE...AND WILL MAINLY POSE A
THREAT OF STRONG WINDS AND HEAVY RAIN...AND OF COURSE LIGHTNING.

WITH LITTLE CHANGE IN THE SURFACE SITUATION...AND WEAK
DISTURBANCES ALOFT PASSING OVERHEAD...ADDITIONAL SHOWERS AND
STORMS ARE EXPECTED TO DEVELOP PERIODICALLY THROUGH WEDNESDAY.
MORE SIGNIFICANT STORMS ARE LIKELY HERE IF STORMS CAN GET
ORGANIZED FARTHER WEST...OR OVER CENTRAL/WESTERN OKLAHOMA. WITH
THE WEAK WIND FIELDS...THIS IS UNLIKELY...BUT IT IS NOT
IMPOSSIBLE.

AFTER MIDWEEK...THE UPPER-LEVEL RIDGE REASSERTS ITS DOMINANCE IN
OUR WEATHER...AND THE BRIEF BREAK FROM THE HEAT WILL BE OVER. HIGH
TEMPERATURES AND MODERATE TO HIGH HUMIDITY WILL RETURN FOR THE
REMAINDER OF THE FORECAST PERIOD...WITH LITTLE OR NO ADDITIONAL
RAIN.

THE EXISTING HEAT ADVISORY WILL REMAIN IN EFFECT THROUGH 8
PM...BUT WE DO NOT EXPECT HEAT/HUMIDITY COMBINATIONS TO WARRANT A
CONTINUATION OF THE ADVISORY INTO TOMORROW. HOWEVER...CONDITIONS
PROBABLY WILL SUPPORT MORE ADVISORIES LATER THIS WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  74  90  73  93 /  60  40  50  20
HOBART OK         73  94  73  97 /  40  50  40  10
WICHITA FALLS TX  76  98  77  98 /  10  10  20  10
GAGE OK           69  83  67  91 /  60  60  60  20
PONCA CITY OK     74  85  70  88 /  60  50  60  40
DURANT OK         76  97  76  96 /  10  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ013-018>020-
     024>032-039>043-045>048-050>052.

TX...NONE.
&&

25/23
Hazardous weather outlook, Jul 20, 11:53 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT MON JUL 20 2015

OKZ004>048-050>052-TXZ083>090-211700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CDT MON JUL 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.HEAT...
TODAY WILL BE ANOTHER HOT AND HUMID DAY WITH HEAT INDEX VALUES
REACHING 100 TO 108 ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS.

.THUNDERSTORMS...
SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY NORTHERN AND
CENTRAL OKLAHOMA THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON IN PARTS OF NORTHERN OKLAHOMA AND THEN BECOME
MORE WIDESPREAD ACROSS NORTHERN AND CENTRAL OKLAHOMA THIS EVENING
AND OVERNIGHT. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE
LATE THIS AFTERNOON AND THIS EVENING. THERE IS A MARGINAL RISK OF
SEVERE THUNDERSTORMS MAINLY ALONG AND NORTH OF A LINE FROM HOLLIS
AND HOBART... TO NORMAN AND SHAWNEE. THESE STORMS MAY PRODUCE HAIL
UP TO THE SIZE OF HALF DOLLARS AND WINDS OF 60 TO 70 MPH.

THE POTENTIAL FOR SEVERE STORMS WILL DIMINISH AFTER SUNSET BUT
THUNDERSTORMS WILL REMAIN POSSIBLE INTO TUESDAY MORNING. CLOUD TO
GROUND LIGHTNING AND HEAVY DOWNPOURS WILL BE THE MAIN CONCERNS
OVERNIGHT INTO THE MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.HEAT...
HOT WEATHER WILL CONTINUE THROUGH THE WEEK... WITH THE EXCEPTION
OF A BRIEF PERIOD OF SOMEWHAT COOLER WEATHER IN NORTHERN AND
CENTRAL OKLAHOMA ON TUESDAY AND WEDNESDAY AS A COLD FRONT MOVES
INTO THE AREA. HOWEVER... HOT WEATHER WILL REMAIN SOUTH OF THE
FRONT AND SPREAD BACK ACROSS THE ENTIRE AREA BY THURSDAY.
MAXIMUM AFTERNOON HEAT INDEX VALUES IN THE TRIPLE DIGITS WILL BE
COMMON.

.THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND
WEDNESDAY WITH THE HIGHEST CHANCES OF STORMS ACROSS NORTHERN
OKLAHOMA. STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE
AGAIN ACROSS THE NORTHERN HALF OF OKLAHOMA ON TUESDAY.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

In the hours before

Special weather statement, Jul 20, 3:42 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
342 PM CDT MON JUL 20 2015

OKZ021-202130-
BECKHAM OK-
342 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BECKHAM COUNTY UNTIL 430
PM CDT...

AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF DELHI...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
SAYRE...ERICK...CARTER AND DELHI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3534 9994 3538 9948 3512 9949 3512 9955
      3515 9994
TIME...MOT...LOC 2039Z 270DEG 10KT 3525 9975

MBS
Special weather statement, Jul 20, 3:59 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT MON JUL 20 2015

OKZ014-021-202130-
ROGER MILLS OK-BECKHAM OK-
359 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGER MILLS AND
NORTHWESTERN BECKHAM COUNTIES UNTIL 430 PM CDT...

AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
SWEETWATER...MOVING SOUTH AT 5 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
BERLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3551 9982 3553 9956 3534 9956 3534 9988
TIME...MOT...LOC 2056Z 16DEG 3KT 3544 9975

MBS
Local storm report, Jul 20, 4:12 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
412 PM CDT MON JUL 20 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 WNW CALUMET           35.63N 98.20W
07/20/2015                   CANADIAN           OK   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

MDAY
Special weather statement, Jul 20, 4:29 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
429 PM CDT MON JUL 20 2015

OKZ018-024-202215-
CANADIAN OK-KINGFISHER OK-
429 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CANADIAN AND SOUTH
CENTRAL KINGFISHER COUNTIES UNTIL 515 PM CDT...

AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CALUMET...MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3560 9819 3573 9819 3578 9788 3555 9787
TIME...MOT...LOC 2129Z 280DEG 7KT 3568 9814
Special weather statement, Jul 20, 4:36 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
436 PM CDT MON JUL 20 2015

OKZ021-022-202215-
BECKHAM OK-WASHITA OK-
436 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BECKHAM AND
NORTHWESTERN WASHITA COUNTIES UNTIL 515 PM CDT...

AT 435 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELK CITY...
MOVING EAST AT 10 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3532 9956 3546 9952 3546 9929 3527 9930
TIME...MOT...LOC 2135Z 276DEG 8KT 3537 9945
Special weather statement, Jul 20, 4:57 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT MON JUL 20 2015

OKZ016-017-022-023-202300-
CADDO OK-CUSTER OK-BLAINE OK-WASHITA OK-
457 PM CDT MON JUL 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CADDO...SOUTHEASTERN
CUSTER...SOUTHWESTERN BLAINE AND NORTHEASTERN WASHITA COUNTIES UNTIL
600 PM CDT...

AT 454 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WEATHERFORD...
MOVING SOUTHEAST AT 5 MPH.

HAZARDS INCLUDE...
POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3550 9885 3566 9872 3562 9851 3540 9862
TIME...MOT...LOC 2154Z 296DEG 5KT 3554 9871

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 3:33 PM CDTSpecial Weather StatementOUNCanadian42 min
Jul 20, 3:42 PM CDTSpecial Weather StatementOUNBeckham48 min
Jul 20, 3:54 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher36 min
Jul 20, 3:59 PM CDTSpecial Weather StatementOUNBeckham31 min
Jul 20, 4:09 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills51 min
Jul 20, 4:29 PM CDTSpecial Weather StatementOUNCanadian46 min
Jul 20, 4:36 PM CDTSpecial Weather StatementOUNBeckham39 min
Jul 20, 4:46 PM CDTAreal Flood AdvisoryOUNBeckham, Roger Mills3 hr
Jul 20, 4:55 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills50 min
Jul 20, 4:57 PM CDTSpecial Weather StatementOUNCuster63 min
Jul 20, 5:23 PM CDTSevere Thunderstorm WarningOUNCuster52 min
Jul 20, 5:33 PM CDTAreal Flood AdvisoryOUNCuster3 hr
Jul 20, 5:42 PM CDTSpecial Weather StatementOUNBeckham48 min
Jul 20, 5:54 PM CDTFlash Flood WarningOUNCuster3 hr
Jul 20, 6:15 PM CDTSpecial Weather StatementOUNHarmon30 min
Jul 20, 6:30 PM CDTSpecial Weather StatementOUNRoger Mills60 min
Jul 20, 6:36 PM CDTSpecial Weather StatementOUNCaddo39 min
Jul 20, 6:39 PM CDTSevere Thunderstorm WarningOUNRoger Mills51 min
Jul 20, 6:52 PM CDTAreal Flood AdvisoryOUNEllis, Roger Mills3 hr
Jul 20, 6:54 PM CDTSpecial Weather StatementOUNKiowa66 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.